want to taper off of klonopin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pandies
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/22/2009 10:55 AM (GMT -7)   
New here.. have been reading alot... lol
i have been taking 1mg of klonopin @ bed time to help with anxiety and sleep since Sept. 08.
Now i am on Paxil , 20mg.. love this drug.. it has changed my life..
Now I want off of the klonopin .. I read at night and get sleepy.. but still take the klonopin for fear that i won't fall asleep..
How would you recomment I come off of this drug?
Thank you for any help ya'll can recomment..
turn turn

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/22/2009 10:58 AM (GMT -7)   

pandies,

Welcome to HealingWell and please do consult your physician for a tapering schedule as these medications should be tapered under medical supervision.

Gald to have you with us.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


pandies
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/22/2009 11:02 AM (GMT -7)   
thank you for the reply and the warm welcome..

Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 3/22/2009 1:41 PM (GMT -7)   

Pandies, I had been taking Ativan only as needed. That meant 10 pills would last a year. Recently, I began taking .5 mg in the early evening. I had only been doing that for about a month. Then I stopped because the increase in Prozac and my beta blocker seem to be helping enough with anxiety.

Well, yesterday and today I have been feeling strange. Then today I realized it may be from stopping the Ativan cold turkey. Even though I had only taken it for a month, I guess I should have slowly tapered off. I just took another .5 and that should be my last. I'm going to ask my pharmacist if I should go down to .25 mg for a few days.

Anyway, my point is even though you've only been taking your med since September, it's extremely important that you either ask your doctor or pharmacist how to safely and comfortably go off the drug. Glad to hear the Paxil is working for you! I've heard good things about it! Take care....


Anxiety Disorder/Mitral Valve Prolapse
 
Prozac, Toprol 100 mg and occasionally Ativan


pandies
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/22/2009 7:50 PM (GMT -7)   
thank you for your reply ..
I asked my pharmacist today and he told me to half it for a week..
then do a half for three days.. and skip a day .. then do half another three days..
then do half for two days and skip two ... etc.. etc...
I definately want off the Klonopin now that I am doing so well on the paxil ..
Have a great night..
pandies
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:30 PM (GMT -7)
There are a total of 2,736,164 posts in 301,356 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
229 Guest(s), 5 Registered Member(s) are currently online.  Details
tickcheckguy, Sarebear89, getting by, Lynnwood, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer